Our expert says:
Please consult a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), not just for the weightloss, but most importantly to help you get your hypoglycaemia under control. You need to eat a low-glycaemic index (GI) diet and the dietitian will help you with the correct diet prescription. The worst thing you can do is to eat sugar when you suffer from a blood sugar low. What you need to do is to prevent these dips from occurring by eating low-GI foods and having 6 small meals spread out over the day so that your blood sugar can never reaches levels where you feel faint. The low-GI diet will also help with the weightloss. You can ask your gp to prescribe medications like Effortil for the low bp. Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’.
But please see that dietitian as soon as possible because you can injure yourself if you faint.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.